It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I have been addicted to vicodin for over two years. I began taking them occasionally for back pain and I am taking about four pills a day and I would like to quit. Can I get some idea of what I am in for? I told my doctor that I think that I am hooked to vicodin, that of the regular strength over a couple of years and he wants me to taper off of them. I told him that I did not want to do that. He agreed to allow me to go cold turkey and gave me a prescription of donatol and clonidine for the withdrawals.

Can someone tell me how long the withdrawals are going to last and how bad are they going to be?


Andrew
[QUOTE=Catholic_dad]I have been addicted to vicodin for over two years. I began taking them occasionally for back pain and I am taking about four pills a day and I would like to quit. Can I get some idea of what I am in for? I told my doctor that I think that I am hooked to vicodin, that of the regular strength over a couple of years and he wants me to taper off of them. I told him that I did not want to do that. He agreed to allow me to go cold turkey and gave me a prescription of donatol and clonidine for the withdrawals.

Can someone tell me how long the withdrawals are going to last and how bad are they going to be?


Andrew[/QUOTE]

Why not taper? Might help avoid some tough withdrawals. Just a thought.
Hi Andrew~

I agree with Sparkles~at 4 pills a day you should not had too bad of a time, and it shouldn't last more than 4-5 days. The 2nd or 3rd day will be your worst, and you will probably feel like giving in at that point...but just stay strong!!! Once you get past that "hump", you will start to feel better and better each and every day. You can do this, and we will all be here to support you! Also, please try not to beat yourself up while going C/T....I know I would get really depressed and hate myself during those times....so don't be surprised if you feel really down and out for a few days/weeks. That will also pass. I promise you though...one day (and one day SOON) you will wake up and finally feel like your old self~ and you will be so proud to have kicked the pills cold turkey. Please keep posting (and trust me, you probably won't feel like talking to anyone for a few days!) and let us know how you are doing. I'll keep you in my prayers...I know you'll do just fine!
I am on my 13th hour trial run without vicodin. I am going to allow myself two today to get through the family thing. I went outside and smoked a cigarette because I thought it would take the edge off. Bad, bad idea. I feel pretty bad right now. I felt like I was going to get sick. Tommorrow will be my first official day starting cold turkey. Thanks to everyone.

Andrew
[QUOTE=Catholic_dad]I considered tapering, but I'm the kind of person who will eat a barrel of hershey kisses and make myself completely sick if they are in front of me. Or I will smoke a pack of cigarettes if I allow myself one. I suspect that it would be the same with the vicodin. If I allow myself one then why not another?

I am sure that some folks are good at tapering. I know I would not be.

I am doing a test run right now and have not taken a vicodin since 7.00 pm last night. You're right I do feel kinda lousy. I am going to take two today so I can get through the holiday things with the families. Thank you for your thoughts. Have a good weekend.

Andrew[/QUOTE]

Ok, well, as long as it's safe to do cold turkey(I think narcotics are ok to do that with, unlike benzodiazepines and some others) So, if that works for you, why not? Hope it isn't too uncomfortable for you; sounds like it won't be too bad; good luck and you are very wise to stop before it does become too difficult.

Next on your to-do-list: give up the cigarettes.... ;)
We are pulling for you!!

You can do this and it is GREAT of you to realize that you are making excuses.. only you know that though. If you can cold turkey and handle the withdrawals.. DO IT!! otherwise you may find that tapering makes the end a little easier...
Hi Andrew~
Welcome! You're in the right place. Just wanted to chime in with yet another suggestion ... Actually, with my own experience. I have always found that going cold turkey is best done when you can be at home, or in a place where you can controll your enviornment, being alone always was best for me. If you have to "be on", or "at the top of your game" as you said, you might want to try a little taper till the weekend. Taking 2 a day is better than the 4 you had been taking! Break 2 Vikes in half in the morning, and take 1/2 a tab, 4 x a day, as you were taking the whole tabs. Maybe by Friday, you could try taking 2 or even 3 halfs. Your body won't notice as much and you will still be able to function at work. When the weekend comes, you can take the plunge then, perhaps even taking a couple of extra days off so you won't be tempted to have to "get up" for your clients or at work. For me, that was setting myself up for failure. it just wasn't realistic.
Whatever you decide is right for you, I wish you the very best and will say a quiet prayer for your success.
Ell
[QUOTE=Catholic_dad]Nay you know this is an excuse to continue to take vicodin. I am going to bite the darn bullet and realize that it is going to be tough for a week. I could go on justifying taking this junk from now till kingdom come.

I took two today and will stop tommorrow again. I am not going to let this damn little pill control me anymore.

Thanks for everyone's help.

Andrew[/QUOTE]

It may not be an excuse; look, pills don't only cause psychological addiction but physical as well. Perhaps your body is rebelling, it might be saying hey, why did you take away my chemicals, I needed those.... whaa, now I have to try and make them all on my own...I don't wannna!!!

Physical dependancy is a very ignored part of addiction. But look, don't use that as a excuse either to keep taking the pills, but rather realize that maybe, just maybe, in your case cold turkey won't be the way. No shame in tapering off, as long as you continue downward (no increases) in your cuts of the pill and don't worry if it takes awhile. The point here is to get to the finish line, it really doesn't matter if you jog instead of run.

Whichever way you go, just be proud that you have the right idea about living drug free!!
CDad Tapering never worked for me, I always talked myself into "oh well just 1 more and I'll taper better tomorrow" The pills always won. If you can taper thats great. From my own experience I would time your cold turkey so that the roughest part is Sat & Sun, so take your last dose sometime on Thurs., Fri you'll start to crave and wig out, you can tell your co-workers you feel like your coming down with someting. Sat and Sun will be the hardest, like I advised Oxy, walk alot, drink alot of water, hot bath, walk some more,
if you have any valium use it to help you sleep, walk some more, drink plenty of fluids, you will be achy, take some motrin, you probably won't have the strength to walk, but it helps with the excessive nervous energy. Monday you will feel a little better, you can tell your co-workers you are still fighting that "bug" thats going around. Hang tough. You will succeed.
Catholic_Dad, Tapering diffinitely does work. I have been on these longer than you and Like I told you in an earlier post, If you even break them in 1/2, your
mind is content with the fact that you are taking some in. You said this is
an important week for you, so don't blow it by going "Cold Turkey" and being
a complete jerk to everyone else, because your body has a craving. You will
still be at the top of you game with a little in you system, by the weekend
you should be able to cut yourself off completely or taper down more to 1/4's.
As soon as you get over the mental part, It's over. Good Luck and keep us posted.





All times are GMT -7. The time now is 05:42 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!